Alert archive / Wisconsin / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Feb 6, 2007, 9:28 PM CST for 14 counties in Wisconsin. It took effect at Feb 7, 2007, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2007, 9:28 PM CST (03:28 UTC)
- In effect from
- Feb 7, 2007, 3:00 AM CST
- Expired
- Feb 7, 2007, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 070328 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CST TUE FEB 6 2007 ...BITTER COLD CONTINUES OVER CENTRAL AND NORTHEAST WISCONSIN... .THE COMBINATION OF BITTERLY COLD AIR AND INCREASING NORTHWEST WINDS WILL BRING WIND CHILLS DOWN ONCE MORE INTO DANGEROUS LEVELS OVER CENTRAL AND NORTH CENTRAL WISCONSIN TONIGHT AND EARLY WEDNESDAY. WIZ005-010>013-018>021-030-031-035>037-071130- /O.NEW.KGRB.WC.Y.0002.070207T0900Z-070207T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT 928 PM CST TUE FEB 6 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. WIND CHILL READINGS ARE EXPECTED TO DROP TO BETWEEN 25 AND 30 BELOW ZERO. WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN 15 TO 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 2:45 PM CST, 6 hours 43 minutes earlier.
Area forecast discussion, Feb 6, 2:45 PM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CST TUE FEB 6 2007 .SYNOPSIS...THE HIGH LATITUDE FLOW OVER NWRN NOAM AND THE NERN PAC WL BECOME INCREASINGLY BLOCKY AS LOW-LATITUDE PAC JET UNDERCUTS THE WRN NOAM/ERN PAC RIDGE AND WORKS EWD INTO THE WEST COAST. MEANWHILE... DOWNSTREAM TROF WL SHIFT E A BIT INTO THE NERN U.S. AND CANADIAN MARITIMES. THE RESULT WL BE A TREND TOWARD A MORE SPLIT-FLOW REGIME ACRS THE CONUS. THE MAIN DIFFERENCE BETWEEN THIS PATTERN AND THE TYPICAL SPLIT-FLOW PATTERN WL BE THE LINGERING WIDESPREAD ACRTIC AIR ACRS MUCH OF ERN NOAM. ALTHOUGH THE ABV PATTERN CHGS WL EVENTUALLY LEAD TO MILDER WX ACRS THE AREA...THE EFFECT WON/T REALLY BE FELT UNTIL THE VERY END OF THE FCST PERIOD AND BEYOND. EXPECT THE MAIN SFC RIDGE AXIS TO REMAIN W OF THE AREA UNTIL TUE...SO WNWLY FLOW WL PROVIDE A CONTINUOUS FEED OF COLD AIR INTO THE RGN. EXPECT A COUPLE REINFORCING SHOTS OF COLD AIR...AND TEMPS REMAINING WELL BLO NORMAL. THE FCST AREA WL REMAIN ENTRENCHED DEEPLY ENOUGH IN THE COLD AIR SO THAT PCPN CHCS WL BE LOW. FOR THE MOST PART...THE FLOW WL BE TOO WLY FOR SIG-LAKE EFFECT SNOW OFF LAKE SUPERIOR TO REACH THE FCST AREA. EVEN WHEN WINDS TURN MORE NLY WITH THE REINFORCING SHOTS OF COLD AIR...THE RAPIDLY INCRG ICE COVER ON WESTERN LAKE SUPERIOR WL GREATLY LIMIT THE POTENTIAL FOR LAKE-EFFECT SNOW. && .SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST FOCUS ON WIND CHILLS LATE TONIGHT/EARLY WED MORNING. GRADIENT EXPECTED TO TIGHTEN A BIT OVERNITE AS 925 MB WINDS INCREASE TO 25 KTS BY 06Z. HOWEVER WITH MOSTLY CLEAR SKIES ACROSS MUCH OF THE CWA THE WINDS SHOULD DECOUPLE AND KEEP SURFACE WINDS BELOW THE 10 MPH WIND CHILL ADVISORY THRESHOLD. DESPITE THE WINDS BELOW ADVISORY CRITERIA WIND CHILLS WILL STILL BE AROUND 30 BELOW ACROSS MUCH OF THE CWA LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE WINDS PICK UP WEDNESDAY MORNING WITH THE AREA BETWEEN LOW PRESSURE ACROSS SOUTHERN CANADA AND A RIDGE IN THE PLAINS. THE ATMOSPHERE SHOULD MIX ENOUGH TO PREVENT WIDESPREAD WIND CHILL ADVISORY CRITERIA DURING THE MORNING AS WINDS GO ABOVE 10 MPH. TEMPERATURES SHOULD WARM A FEW DEGREES MORE THAN TODAY WITH MIXING AND LESS CLOUDS. GUIDANCE TEMPS CLOSE TONIGHT BUT SIDED WITH COOLER GFS FOR WED GIVEN THE BETTER PERFORMANCE TODAY. .LONG TERM...WED NGT THROUGH TUE. MODELS STILL DIFFERED ON THE TIMING OF THE REINFORCING SHOTS OF COLD AIR. THE GFS SEEMED SOMEWHAT ERRATIC ON TIMING...AND LOOKED A BIT TOO STG ON SOME OF THE SHRTWVS ROTG SWD ACRS THE AREA. THE ECMWF SEEMED TO HAVE BETTER RUN-TO-RUN CONTINUITY...BUT NOT ENOUGH TO RAISE CONFIDENCE ENOUGH TO WORK MUCH DETAIL INTO THE FCST. SINCE THE COLD AIR WILL BE A LITTLE MORE SHALLOW THAN LAST WEEKEND... OVERNIGHT MINS WL PROBABLY DEPEND MORE ON WHETHER OR NOT THERE ARE CLOUDS AND DECOUPLING OF THE LOW-LEVEL WINDS. STAYED CLOSE TO PREV FCST AND BLO GUID ON TEMPS. WENT WITH A DRY FCST. VISIBLE STLT IMAGES SHOWED SIG ICE ON WRN LAKE SUPERIOR. GIVEN THE CONTD COLD WX...THAT WL LIKELY EXPAND. EVEN A FAVORABLE 340 DEG TRAJECTORY MAY NOT GENERATE ENOUGH FETCH TO GET MUCH MORE THAN FLURRIES INTO VILAS COUNTY. BY NEXT TUE...THE MED RANGE MODELS INDICATED THE ERN TROF SHIFTING E AND ZONAL FLOW WORKING EWD ENOUGH TO RAISE THE POSSIBILITY OF GETTING SOME PCPN INTO THE FCST AREA. BUT THINK IT IS MORE LIKELY THAT THE SRN STREAM WL STILL BE S OF THE AREA...AND DEPARTING ARCTIC HIGH MAY LINGER LONGER IN THE CONFLUENT ZONE SETTING UP ACRS THE AREA. SEEMED LIKE THE BEST WAY TO GO WAS TO HAVE TUE DRY AND ALLOW LATER SHIFTS TO ADD PCPN IF LATER TRENDS WARRANT. && .AVIATION...VFR CIGS/VIS THRU WED. BKN SC CLDS FM 070-120 FT ACRS CNTRL/E-CNTRL WI BCMG FEW-SCT AROUND 00Z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI/JS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 6, 3:15 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CST TUE FEB 6 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 315 PM CST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND WEDNESDAY COLD WEATHER WILL CONTINUE. ANYONE WHO WILL BE OUTDOORS LATE TONIGHT OR EARLY WEDNESDAY SHOULD DRESS APPROPRIATELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD WEATHER WILL PERSIST. ALTHOUGH TEMPERATURES AND WIND CHILLS ARE NOT EXPECTED TO BE QUITE AS LOW AS THIS PAST WEEKEND...WIND CHILL ADVISORIES MAY STILL BE NEEDED AT TIMES. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ521-522-541>543-564-071200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 315 PM CST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND WEDNESDAY WEST TO NORTHWEST WINDS COULD LEAD TO CONDITIONS APPROACHING SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AT TIMES. KURIMSKI/SKOWRONSKI WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:09 PM CST | Wind Chill Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 2 more | 18 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.